Alert archive / North Dakota / Red Flag Warnings in 2006
Red Flag Warning 15, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Jul 26, 2006, 3:50 AM MDT for 7 counties in North Dakota. It took effect at Jul 26, 2006, 12:00 PM MDT. It was in force for 10 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 26, 2006, 3:50 AM MDT (09:50 UTC)
- In effect from
- Jul 26, 2006, 12:00 PM MDT
- Expired
- Jul 26, 2006, 9:30 PM MDT
- In force
- 10 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 182 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 2:50 PM MDT | HAIL 0.75 | 13 Se Bowman, ND | LOTS OF SMALL HAIL...LARGEST STONES PENNY SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1837 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 260950 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 450 AM CDT WED JUL 26 2006 ...RED FLAG WARNING IN EFFECT FOR SOUTHWESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING... .A LOW PRESSURE TROUGH WILL BRING THUNDERSTORMS TO SOUTHWESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING. THE THUNDERSTORMS WILL PRODUCE LITTLE TO NO RAINFALL. LIGHTNING FROM THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO IGNITE WILDFIRES...DUE TO THE ALREADY DRY FUELS PRESENT. IN ADDITION...AFTERNOON RELATIVE HUMIDITIES WILL FALL INTO THE MID TO LOWER 20S...AND WINDS WILL INCREASE TO 10 TO 15 MPH. THIS WILL ADD TO THE WILDFIRE THREAT...DUE TO THE EXPLOSIVE FIRE GROWTH POTENTIAL. NDZ031>033-040-041-043-044-261800- /O.NEW.KBIS.FW.W.0015.060726T1800Z-060727T0400Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 350 AM MDT WED JUL 26 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING. THUNDERSTORMS WITH LITTLE TO NO RAINFALL WILL HAVE THE POTENTIAL TO IGNITE WILDFIRES. ADDITIONALLY...LOW RELATIVE HUMIDITIES IN THE LOWER 20S AND WINDS UP TO 15 MPH OUT OF THE SOUTHEAST WILL ADD TO THE DANGEROUS FIRE WEATHER CONDITIONS. THE CHANCES FOR DRY THUNDERSTORMS WILL DIMINISH THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND DRY THUNDERSTORMS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JC
3 follow-up statements
000 WWUS83 KBIS 261604 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1104 AM CDT WED JUL 26 2006 ...RED FLAG WARNING IN EFFECT FOR SOUTHWESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING FOR DRY LIGHTNING WITH LOW HUMIDITIES... .A LOW PRESSURE TROUGH WILL BRING SCATTERED THUNDERSTORMS TO SOUTHWESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING. THE THUNDERSTORMS WILL PRODUCE LITTLE TO NO RAINFALL. LIGHTNING FROM THE THUNDERSTORMS MAY IGNITE WILDFIRES...DUE TO THE ALREADY DRY FUELS PRESENT. IN ADDITION...AFTERNOON RELATIVE HUMIDITIES WILL FALL INTO THE MID TO LOWER 20S...AND WINDS WILL INCREASE TO 10 TO 20 MPH. THIS WILL ADD TO THE WILDFIRE THREAT...DUE TO THE EXPLOSIVE FIRE GROWTH POTENTIAL. NDZ031>033-040-041-043-044-270015- /O.CON.KBIS.FW.W.0015.060726T1800Z-060727T0400Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 1004 AM MDT WED JUL 26 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR DRY LIGHTNING WITH LOW HUMIDITIES... THUNDERSTORMS WITH LITTLE TO NO RAINFALL WILL HAVE THE POTENTIAL TO IGNITE WILDFIRES THIS AFTERNOON AND EVENING. ADDITIONALLY...LOW RELATIVE HUMIDITIES IN THE LOWER 20S AND SOUTHERLY WINDS UP TO 20 MPH...WILL ADD TO THE DANGEROUS FIRE WEATHER CONDITIONS. THE CHANCES FOR DRY THUNDERSTORMS WILL DIMINISH LATE THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND DRY THUNDERSTORMS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TWH
000 WWUS83 KBIS 262022 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 322 PM CDT WED JUL 26 2006 ...RED FLAG WARNING IN EFFECT FOR SOUTHWESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING FOR DRY LIGHTNING WITH LOW HUMIDITIES... .A LOW PRESSURE TROUGH MOVING INTO SOUTHWEST NORTH DAKOTA HAS PRODUCED SCATTERED THUNDERSTORMS OVER SOUTHWEST NORTH DAKOTA. LITTLE IF ANY PRECIPITATION IS EXPECTED WITH THESE STORMS. HOWEVER...LIGHTNING FROM THE THUNDERSTORMS HAS IGNITED AND WILL CONTINUE TO IGNITE WILDFIRES. WITH AFTERNOON RELATIVE HUMIDITIES AROUND 20 PERCENT AND WINDS OF 10 TO 20 MPH THE FIRE GROWTH POTENTIAL WILL BE EXPLOSIVE THROUGH THIS EVENING. NDZ031>033-040-041-043-044-270400- /O.CON.KBIS.FW.W.0015.000000T0000Z-060727T0400Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 222 PM MDT WED JUL 26 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... LIGHTNING FROM SCATTERED THUNDERSTORMS HAS IGNITED WILDFIRES THIS AFTERNOON OVER SOUTHWEST NORTH DAKOTA. ADDITIONAL FIRES DUE TO LIGHTNING WILL BE LIKELY FOR THE REMAINDER OF THE AFTERNOON AND THIS EVENING. WITH RELATIVE HUMIDITIES AROUND 20 PERCENT...WINDS OF 10 TO 20 MPH...AND VERY DRY VEGETATION...EXPECT EXPLOSIVE FIRE GROWTH POTENTIAL THROUGH 10 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND DRY THUNDERSTORMS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TWH
000 WWUS83 KBIS 270330 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1030 PM CDT WED JUL 26 2006 NDZ031>033-040-041-043-044-270430- /O.CAN.KBIS.FW.W.0015.000000T0000Z-060727T0400Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 930 PM MDT WED JUL 26 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED FLAG WARNING. THE THREAT FOR DRY THUNDERSTORMS HAS PASSED...AS THE TROUGH OF LOW PRESSURE RESPONSIBLE FOR THUNDERSTORMS IS EAST OF THE AREA. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$ JC
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Jul 26, 1:54 AM MDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 26, 1:54 AM MDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 254 AM CDT WED JUL 26 2006 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT CURRENTLY...SURFACE HIGH PRESSURE COVERS NORTH DAKOTA. SKIES ARE CLEAR AND TEMPS ARE MAINLY IN THE 60S. STRONG WAA OVER EASTERN MONTANA...COUPLED WITH STEEP MID LEVEL LAPS RATES...ARE PRODUCING AN AREA OF SHOWERS AND THUNDERSTORMS THERE. CURRENT THINKING IS THAT THE PRECIP SHOULD HOLD TOGETHER AS IT MOVES NORTHEAST INTO WESTERN ND. HENCE...HAVE ADDED A SLIGHT CHANCE OF TS FOR WESTERN ZONES THIS MORNING. FOG IS ALSO DEVELOPING IN AND AROUND THE JAMESTOWN AREA...EXPECTING THIS TO DISSIPATE BY MID MORNING. DURING THE DAY...H500 SHORTWAVE TROUGH WILL PUSH EAST ACROSS MONTANA. THIS FEATURE AND A SURFACE TROUGH WILL FORCE THUNDERSTORM DEVELOPMENT...MOVING EAST INTO WESTERN ND. ALTHOUGH MODEST MOISTURE IS IN PLACE...PROG MODEL SOUNDINGS INDICATE A VERY PRONOUNCED AREA OF DRY AIR ABOVE SHALLOW MOISTURE. DAYTIME HEATING AND RESULTANT MIXING WILL MIX THIS DRY AIR DOWN TO THE SURFACE...DROPPING RELATIVE HUMIDITIES SIGNIFICANTLY IN THE SOUTHWEST. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE HIGH BASED...9 TO 12 KFT...AND PRODUCE LITTLE IF ANY PRECIPITATION. HENCE...HAVE ISSUED A RED FLAG WARNING FOR COMBINATION OF DRY THUNDERSTORMS AND VERY DRY FUELS...WHICH COVERS THE AFTERNOON AND EVENING. CLOUD COVER MAY LIMIT HIGH TEMPERATURES...ESPECIALLY IN THE WEST AND SO WENT A LITTLE CONSERVATIVE WITH HIGHS. TEMPS MAY EXCEED FORECAST HIGHS IF CLOUD COVER IS MUCH THINNER THAN EXPECTED. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE EAST ACROSS THE STATE BECOMING ELEVATED BY EVENING. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT A FEW MAY PRODUCE STRONG WIND GUSTS APPROACHING 50 MPH WITH AMPLE DRY MID AND LOW LEVELS. SHEAR LOOKS TOO WEAK FOR ANY SUPERCELLUAR THUNDERSTORMS...AND CAPE VALUES ARE LUCKY TO REACH 1000 J/KG. AGAIN MAIN RISK WILL BE WIND AND DRY LIGHTNING. REMAINDER OF SHORT TERM PERIOD LOOKS DRY EXCEPT FOR SMALL TS CHANCES IN THE FAR NORTH THURSDAY NIGHT WITH WEAK TROUGH SLIDING SOUTH...AND IN THE SOUTH CENTRAL FRIDAY NIGHT WITH LL JET AND H500 SHORTWAVE TROUGH. TEMPERATURES WILL BE HOT ESPECIALLY FRIDAY. LOOKS VERY LIKELY THAT 100S WILL MAKE A RETURN TO THE SOUTH CENTRAL AND SOUTHWEST FRIDAY. UPPER LEVEL RIDGE IS PROGGED TO MOVE EAST AND CAMP OUT OVER THE REGION...ALLOWING THE SWELTERING CONDITIONS. THE HOT TEMPERATURES...BREEZY CONDITIONS AND LOW HUMIDITIES WILL BRING VERY CRITICAL FIRE WEATHER CONDITIONS TO THE REGION...AND A FIRE WEATHER WATCH OR RED FLAG WARNING MAY BE NEEDED FOR BOTH THURSDAY AND FRIDAY. OVERALL..JUST TWEAKED PREVIOUS FORECAST A BIT...BUMPING UP TEMPS AND FINE TUNING PRECIP CHANCES. .LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT HOT...DRY AND STRONGLY CAPPED WILL BE THE WEEKEND STORY. I THREW IN SOME TSTMS IN THE WEST SUNDAY NIGHT BECAUSE OF SOME COOLING ALOFT AND THE PASSAGE OF A SURFACE COLD FRONT. AFTER THAT THE ACTIVE BAROCLINIC ZONE WILL LIE SOUTHEAST OF THE STATE SO MORE DRY WEATHER WILL PREVAIL...ALTHOUGH IT WILL BE COOLER. && .FIRE WEATHER... A TROUGH OF LOW PRESSURE WILL FORCE THUNDERSTORM DEVELOPMENT IN WESTERN NORTH DAKOTA TODAY. THE THUNDERSTORMS ARE EXPECTED TO BE VERY HIGH BASED...PRODUCING LITTLE TO NO RAINFALL. THIS MEANS ANY LIGHTNING STRIKES THAT OCCUR HAVE THE POTENTIAL TO IGNITE WILDFIRES...WHICH WOULD SPREAD VERY QUICKLY WITH VERY DRY FUELS AND LOW RELATIVE HUMIDITIES...NEAR 20 PERCENT IN THE SOUTHWEST. THUS...A RED FLAG WARNING HAS BEEN ISSUED FOR SOUTHWESTERN NORTH DAKOTA FOR THIS AFTERNOON AND EVENING...WHERE FIRE WEATHER CONDITIONS ARE THE MOST CRITICAL. DRY THUNDERSTORMS MAY ALSO BE POSSIBLE IN CENTRAL AREAS OF THE STATE THIS EVENING...BUT TO A LESSER EXTENT THAN IN THE SOUTHWEST. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 10 PM MDT THIS EVENING FOR NDZ031-NDZ032-NDZ033-NDZ040-NDZ041-NDZ043-NDZ044. && JC/RSL
Hazardous weather outlook, Jul 26, 3:02 AM MDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 402 AM CDT WED JUL 26 2006 NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-270915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 402 AM CDT WED JUL 26 2006 /302 AM MDT WED JUL 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN UPPER LEVEL RIDGE WILL BUILD INTO THE REGION THE LATTER HALF OF THIS WEEK. THE RIDGE WILL BRING VERY HOT TEMPERATURES...VERY LOW RELATIVE HUMIDITIES AND BREEZY CONDITIONS TO THE REGION. DROUGHT CONDITIONS ALONG WITH FORECASTED HOT AND VERY DRY CONDITIONS WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS IN THE REGION ONCE AGAIN. RED FLAG CRITERIA WILL LIKELY BE APPROACHED. KEEP POSTED ON THE LATEST FORECASTS FOR THIS POTENTIALLY DANGEROUS SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ031>033-040-041-043-044-270915- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 302 AM MDT WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE TROUGH WILL BRING THUNDERSTORMS TO SOUTHWESTERN NORTH DAKOTA TODAY. THE THUNDERSTORMS WILL PRODUCE LITTLE TO NO RAINFALL. LIGHTNING FROM THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO IGNITE WILDFIRES WITH EXTREMELY DRY FUELS AND VERY LOW MINIMUM RELATIVE HUMIDITIES. A RED FLAG WARNING HAS BEEN ISSUED DUE TO THIS POTENTIAL...FOR THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN UPPER LEVEL RIDGE WILL BUILD INTO THE REGION THE LATTER HALF OF THIS WEEK. THE RIDGE WILL BRING VERY HOT TEMPERATURES...VERY LOW RELATIVE HUMIDITIES AND BREEZY CONDITIONS TO THE REGION. DROUGHT CONDITIONS ALONG WITH FORECASTED HOT AND VERY DRY CONDITIONS WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS IN THE REGION ONCE AGAIN. RED FLAG CRITERIA WILL LIKELY BE APPROACHED. KEEP POSTED ON THE LATEST FORECASTS FOR THIS POTENTIALLY DANGEROUS SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JC
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:02 PM MDT | Severe Thunderstorm Warning | BIS | Billings | 33 min |
| Jul 26, 5:30 PM MDT | Severe Thunderstorm Warning | BIS | Emmons, Sioux | 46 min |
Nearby
Red Flag Warnings in North Dakota, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.